PMCCPMCCPMCC

Search tips
Search criteria 

Advanced

 
Logo of bmjcrInstructions for authorsCurrent ToCBMJ Case Reports
 
BMJ Case Rep. 2010; 2010: bcr1120092454.
Published online Mar 15, 2010. doi:  10.1136/bcr.11.2009.2454
PMCID: PMC3028249
Reminder of important clinical lesson
Warfarin, head injury and bruising
Marc Wallace,1 Emma D’Amato,1 Jasroop Chana,1 and Antoni Chan2
1Royal Berkshire Hospital, Department of Medicine, London Road, Reading, Berkshire RG1 5AN, UK
2Royal Berkshire Hospital, Department of Rheumatology, London Road, Reading, Berkshire RG1 5AN, UK
Correspondence to Marc Wallace, mwallace/at/doctors.org.uk
Abstract
A 75-year-old woman with a history of recurrent pulmonary emboli and atrial fibrillation presented with shortness of breath. Her warfarin had been stopped 4 weeks previously after a minor fall where a head injury and extensive facial “bruising” was noted. A computed tomography pulmonary angiogram subsequently confirmed another pulmonary embolus. On examination the discolouration was still evident, but it was noted to be in a photosensitive distribution, and on further questioning it was determined that it had been present for some months before the fall. The patient had been on minocycline for acne rosacea for several years and the diagnosis of minocycline induced hyperpigmentation allowed for a more considered decision to restart warfarin.
Articles from BMJ Case Reports are provided here courtesy of
BMJ Group